Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 161, NWS Nashville, TN

July 4, 2004Stewart County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 4, 2004, 2:37 PM CDT for Stewart County, Tennessee. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2004, 2:37 PM CDT (19:37 UTC)
Expired
Jul 4, 2004, 3:30 PM CDT
In force
53 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Stewart County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 4, 11:35 AM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2004-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 462 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2004-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
462 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
576 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 041937
SVRBNA
TNC161-042030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
236 PM CDT SUN JUL 4 2004

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STEWART COUNTY IN TENNESSEE

* UNTIL 330 PM CDT

* AT 228 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 16 MILES SOUTHWEST OF DOVER...MOVING NORTHEAST
  AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DOVER AROUND 255 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH.

LAT...LON 3645 8819 3628 8809 3645 8762 3664 8782

$$
19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 1:00 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jul 4, 1:00 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
100 PM CDT SUN JUL 4 2004

.DISCUSSION...
MCS BEARING DOWN ON MISSISSIPPI RIVER AT EARLY AFTERNOON. SEVERE
THUNDERSTORM WATCH BOX OUT OVER THE WEST HALF OF MID STATE UNTIL
4 PM CDT. WILL HAVE TO MONITOR MCS NEXT SEVERAL HOURS. AT PRESENT
RATE OF SPEED MCS SHOULD REACH TN RVR AROUND 230 PM CDT AND IN THE
NASHVILLE AREA AROUND 4 PM CDT.

EXPECT SOME SHOWERS/TSTMS AROUND TONIGHT AND AGAIN ON MONDAY AS
AIRMASS WILL REMAIN MOIST AND UNSTABLE. TEMPS WILL REMAIN AT OR
SLIGHTLY ABOVE CLIMATOLOGY AS UPPER LEVEL RIDGING REMAINS NEARBY.

&&

.BNA WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

BOYD
01
Hazardous weather outlook, Jul 4, 10:55 AM CDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED TO CHANGE MAIN SEVERE WEATHER AREA
NATIONAL WEATHER SERVICE NASHVILLE TN
1055 AM CDT SUN JUL 4 2004

TNZ005>011-022>034-056>066-075-077>080-093>095-051030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT SUN JUL 4 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS...WITH STRONG DAMAGING WINDS... ARE
POSSIBLE IN MIDDLE TENNESSEE THIS AFTERNOON. LATE THIS MORNING...AN
AREA OF STRONG TO SEVERE THUNDERSTORMS WAS MOVING RAPIDLY SOUTHEASTWARD
ACROSS SOUTHERN MISSOURI AND NORTHERN ARKANSAS. STRAIGHT LINE WIND
DAMAGE WAS REPORTED THIS MORNING WITH SOME OF THESE STORMS AND ...IF
THE STORMS CONTINUE ON THEIR PRESENT TRACK...THE SAME TYPE OF SEVERE
WEATHER WILL REACH WESTERN AND SOUTHERN SECTIONS OF THE MID STATE
LATER THIS AFTERNOON. CONDITIONS WILL BE MOST CONDUCIVE FOR SEVERE
WEATHER IN AREAS SOUTH OF A LINE FROM CAMDEN...TO CENTERVILLE...
COLUMBIA...SHELBYVILLE...AND MANCHESTER. THIS AREA ALSO INCLUDES THE
CITIES OF LAWRENCEBURG...WAYNESBORO...PULASKI...AND LEWISBURG.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE OF SCATTERED THUNDERSTORM EACH DAY THROUGH THE
PERIOD. MONDAY THERE WILL BE A SLIGHT RISK OF SEVERE WEATHER IN
THE NORTHERN ZONES. MOST OF THE THREAT OF SEVERE WEATHER WILL BE FROM
STRONG GUSTY WINDS AND ISOLATED AREAS OF FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE
REQUIRED THIS AFTERNOON.

19

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 2:19 PM CDTSevere Thunderstorm WarningOHXBenton, Humphreys, Perry56 min
Jul 4, 2:51 PM CDTSevere Thunderstorm WarningOHXWayne54 min
Jul 4, 3:10 PM CDTSevere Thunderstorm WarningOHXHumphreys, Perry50 min
Jul 4, 3:21 PM CDTSevere Thunderstorm WarningOHXMontgomery54 min
Jul 4, 3:25 PM CDTSevere Thunderstorm WarningOHXDickson35 min
Jul 4, 3:30 PM CDTSevere Thunderstorm WarningOHXCheatham60 min
Jul 4, 3:40 PM CDTSevere Thunderstorm WarningOHXHickman, Lawrence, Lewis50 min
Jul 4, 3:46 PM CDTSevere Thunderstorm WarningOHXHickman, Lawrence, Lewis44 min
Jul 4, 3:53 PM CDTSevere Thunderstorm WarningOHXDavidson, Marshall, Maury, Robertson, Williamson52 min
Jul 4, 4:05 PM CDTSevere Thunderstorm WarningOHXGiles70 min
Jul 4, 4:34 PM CDTSevere Thunderstorm WarningOHXRutherford, Sumner, Wilson41 min
Jul 4, 4:39 PM CDTSevere Thunderstorm WarningOHXMaury36 min
Jul 4, 4:44 PM CDTSevere Thunderstorm WarningOHXDavidson16 min
Jul 4, 4:46 PM CDTSevere Thunderstorm WarningOHXRobertson29 min
Jul 4, 4:51 PM CDTSevere Thunderstorm WarningOHXMarshall54 min
Jul 4, 4:57 PM CDTSevere Thunderstorm WarningOHXWilliamson18 min
Jul 4, 5:03 PM CDTSevere Thunderstorm WarningOHXCannon27 min
Jul 4, 5:08 PM CDTSevere Thunderstorm WarningOHXDavidson, Williamson22 min
Jul 4, 5:11 PM CDTSevere Thunderstorm WarningOHXBedford64 min
Jul 4, 5:20 PM CDTSevere Thunderstorm WarningOHXDeKalb, Rutherford, Smith, Wilson25 min
Jul 4, 5:27 PM CDTSevere Thunderstorm WarningOHXCoffee78 min
Jul 4, 5:31 PM CDTSevere Thunderstorm WarningOHXCannon29 min
Jul 4, 5:35 PM CDTSevere Thunderstorm WarningOHXDeKalb, Warren25 min
Jul 4, 5:46 PM CDTSevere Thunderstorm WarningOHXDeKalb, Jackson, Putnam, Smith29 min
Jul 4, 6:02 PM CDTSevere Thunderstorm WarningOHXVan Buren, Warren, White28 min
Jul 4, 6:16 PM CDTSevere Thunderstorm WarningOHXDeKalb, Jackson, Overton, Putnam, White29 min
Jul 4, 6:29 PM CDTSevere Thunderstorm WarningOHXVan Buren, Warren31 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.